Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 4, 2010, 9:17 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2010, 9:17 PM CDT (02:17 UTC)
- Expired
- Jul 5, 2010, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appanoose County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 10:15 PM CDT | FLASH FLOOD | 4 Se Rathbun Lake, IA | WATER WAS REPORTED OVER THE ROAD ON J5T BETWEEN RATHBUN LAKE AND WALNUT CITY. |
| Jul 4, 11:30 PM CDT | FLASH FLOOD | 4 Ne Blakesburg, IA | MORE THAN A FOOT OF WATER RUNNING OVER 215TH AVENUE BETWEEN HIGHWAY 34 AND BLUEGRASS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
451
WGUS53 KDMX 050217
FFWDMX
IAC007-135-179-185-050830-
/O.NEW.KDMX.FF.W.0041.100705T0217Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
WESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 330 AM CDT MONDAY
* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS MOVING NORTHEAST...OR TRAINING...ACROSS
THE SAME AREAS OF THESE COUNTIES. THE STORMS WILL PRODUCE VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL RATES OF 1 TO 2
INCHES ARE LIKELY...WITH TOTAL RAINFALL OF 3 TO 4 INCHES IN A FEW
LOCATIONS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CENTERVILLE AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$6 follow-up statements
181
WGUS73 KDMX 050311
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 PM CDT SUN JUL 4 2010
IAC007-135-179-185-050830-
/O.CON.KDMX.FF.W.0041.000000T0000Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-MONROE IA-WAPELLO IA-
1011 PM CDT SUN JUL 4 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WAPELLO...
SOUTHEASTERN MONROE...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES UNTIL
330 AM CDT...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER
RADAR ESTIMATES THE RAINFALL RATE AT 1 TO 2 INCHES PER HOUR. IN
CENTERVILLE...1.23 INCHES HAS FALLEN IN THE PAST HOUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE AND SEYMOUR.
IN CENTERVILLE...1.23 INCHES HAS FALLEN IN THE PAST HOUR. IN ALBIA
A SPOTTER REPORTED .95 INCHES IN ONE HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$134
WGUS73 KDMX 050449
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SUN JUL 4 2010
IAC007-135-179-185-050830-
/O.CON.KDMX.FF.W.0041.000000T0000Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-MONROE IA-WAPELLO IA-
1149 PM CDT SUN JUL 4 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WAPELLO...
SOUTHEASTERN MONROE...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES UNTIL
330 AM CDT...
AT 1151 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO
MOVE ACROSS THE WARNED AREA. DOPPLER RAINFALL ESTIMATES OF 3 TO 5
INCHES EXTEND IN A BAND FROM SOUTHEAST WAYNE COUNTY...SOUTH OF
SEYMOUR...THROUGH MYSTIC IN APPANOOSE COUNTY TO THE OTTUMWA
AIRPORT. AT THE OTTUMWA AIRPORT...2.9 INCHES OF RAIN HAD FALLEN IN
JUST OVER AN HOUR THROUGH 1130 PM. IN CENTERVILLE...2.63 INCHES HAD
FALLEN IN THE PAST 2 TO 3 HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE LIKELY OVER
THE WARNED AREA...WITH LOCAL HIGHER AMOUNTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$606
WGUS73 KDMX 050549
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT MON JUL 5 2010
IAC007-135-179-185-050830-
/O.CON.KDMX.FF.W.0041.000000T0000Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-MONROE IA-WAPELLO IA-
1249 AM CDT MON JUL 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WAPELLO...
SOUTHEASTERN MONROE...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES UNTIL
330 AM CDT...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUING TO MOVE ACROSS THE AREA. DOPPLER RADAR
ESTIMATES OF 5 TO 5 INCHES OF RAIN HAS FALLEN ALONG A LINE FROM NEAR
CHILLICOTHE SOUTHWESTWARD TO MORAVIA...MYSTIC...TO SOUTHEAST OF
SEYMOUR. THE HEAVIEST RAIN HAS FALLEN IN THE PLANO...MYSTIC...AND
RATHBUN LAKE AREAS WHERE 5 INCHES OR MORE OF RAIN IS ESTIMATED TO
HAVE FALLEN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE AND SEYMOUR.
SPECIFIC BASINS WHICH COULD EXPERIENCE FLASH FLOODING WOULD BE THE
WALNUT CREEK BASIN BETWEEN PLANO AND MYSTIC...AND SHOAL CREEK
SOUTHWEST OF NUMA. AREAS AROUND LAKE SUNDOWN AND THE SOUTH BRANCH
OF SOAP CREEK MAY ALSO SHOW A FASTER RESPONSE TO THE EXCESSIVE
RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH TO ONE INCH ARE
POSSIBLE THROUGH THE OVERNIGHT HOURS IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$
BEERENDS579
WGUS73 KDMX 050701
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT MON JUL 5 2010
IAC007-135-179-185-050830-
/O.CON.KDMX.FF.W.0041.000000T0000Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-MONROE IA-WAPELLO IA-
201 AM CDT MON JUL 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WAPELLO...
SOUTHEASTERN MONROE...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES UNTIL
330 AM CDT...
AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS CONTINUED TO MOVE THROUGH THE AREA. DOPPLER
RADAR ESTIMATES OF 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE
WARNED AREA...WITH ANOTHER HALF INCH TO ONE INCH OF RAIN POSSIBLE
THROUGH THE OVERNIGHT HOURS. WATER HAS BEEN REPORTED OVER THE ROAD
NEAR 215TH AVE BETWEEN BLUEGRASS ROAD AND HIGHWAY 34 NEAR BEAR
CREEK.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE AND SEYMOUR.
SPECIFIC BASINS WHICH COULD EXPERIENCE FLASH FLOODING WOULD BE THE
WALNUT CREEK BASIN BETWEEN PLANO AND MYSTIC...SHOAL CREEK SOUTHWEST
OF NUMA...AND BEAR CREEK SOUTHWEST OF OTTUMWA. AREAS AROUND LAKE
SUNDOWN AND THE SOUTH BRANCH OF SOAP CREEK MAY ALSO SHOW A FASTER
RESPONSE TO THE EXCESSIVE RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$
BEERENDS725
WGUS73 KDMX 050757
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT MON JUL 5 2010
IAC007-135-179-185-050830-
/O.CON.KDMX.FF.W.0041.000000T0000Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-MONROE IA-WAPELLO IA-
257 AM CDT MON JUL 5 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN WAPELLO...
SOUTHEASTERN MONROE...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES UNTIL
330 AM CDT...
AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING TO MOVE THROUGH THE
AREA. DOPPLER RADAR ESTIMATES NEARLY 3 TO 6 INCHES OF RAIN HAS
FALLEN ALONG A LINE FROM CHILLICOTHE...TO
BLAKESBURG...MORAVIA...MYSTIC...PLANO...AND SEYMOUR. WATER HAS BEEN
REPORTED TO BE OVER THE ROAD ON 215TH AVE BETWEEN BLUEGRASS ROAD AND
HIGHWAY 34 NEAR BEAR CREEK IN WAPELLO COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE AND SEYMOUR.
SPECIFIC BASINS WHICH COULD EXPERIENCE FLASH FLOODING WOULD BE THE
WALNUT CREEK BASIN BETWEEN PLANO AND MYSTIC...SHOAL CREEK SOUTHWEST
OF NUMA...AND BEAR CREEK SOUTHWEST OF OTTUMWA. AREAS AROUND LAKE
SUNDOWN AND THE SOUTH BRANCH OF SOAP CREEK MAY ALSO SHOW A FASTER
RESPONSE TO THE EXCESSIVE RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$
BEERENDS518
WGUS73 KDMX 050837
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT MON JUL 5 2010
IAC007-135-179-185-050852-
/O.EXP.KDMX.FF.W.0041.000000T0000Z-100705T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-MONROE IA-WAPELLO IA-
337 AM CDT MON JUL 5 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN WAPELLO...
SOUTHEASTERN MONROE...SOUTHEASTERN WAYNE AND APPANOOSE COUNTIES HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4116 9258 4116 9228 4090 9259 4090 9264
4085 9264 4058 9296 4058 9324
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:40 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 6:40 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 640 PM CDT SUN JUL 4 2010 .UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... SURFACE COOL FRONT CURRENTLY STRETCHING FROM NEAR MSP TO NORTHEAST NEBRASKA WILL SLOWLY MOVE THROUGH CENTRAL IOWA BY MONDAY MORNING. A VERY MOIST AIRMASS RESIDES ALONG AND AHEAD OF THE BOUNDARY WITH SURFACE DEWPOINTS IN THE LOWER 70S...A DEEP AND WARM VERTICAL PROFILE...AND PRECIPITABLE WATER VALUES 2 TO 2.5 INCHES. A VERY TROPICAL FEEL TO THE AIR INDEED. ONE MID LEVEL SHORTWAVE WILL EXIT INTO WISCONSIN LATE THIS AFTERNOON...BUT ANOTHER ONE OVER CENTRAL KS WILL MOVE NORTHEAST...PARALLEL TO THE SFC BOUNDARY TONIGHT. THIS WILL BE THE MAIN FEATURE TO ENHANCE RAINFALL THIS EVENING OVER MAINLY THE SOUTHEAST HALF OF CENTRAL IOWA. RAINFALL THUS FAR HAS BEEN VOID OF THUNDER...BUT WITH THE STRENGTH OF APPROACHING SHORTWAVE AND WITH APPROACH OF DIURNAL MAX HEATING TIME...MAY HAVE A LITTLE MORE THUNDER TO DEAL WITH EARLY THIS EVENING ACROSS THE SOUTH. LITTLE TO NO CHANCE OF SEVERE WEATHER THOUGH GIVEN THE DEEP AND MOIST PROFILES. RAINFALL RATES HAVE BEEN AS HIGH AS TWO THIRDS OF AN INCH PER HOUR...WITH OVERALL TOTALS SO FAR TODAY AS HIGH AS 2 INCHES OVER SW AND W CENTRAL IOWA. EXPECT THIS TYPE OF RAINFALL TO SPREAD EASTWARD TONIGHT...WITH OVERNIGHT RAINFALL IN THE ONE TO TWO INCH RANGE...WITH LOCALLY HIGHER AMOUNTS...OVER THE SOUTHEAST HALF OF THE AREA. WILL CONTINUE THE FLASH FLOOD WATCH AS IS. DRIER AIR WORKING IN FROM THE NORTHWEST AND THE DEPARTURE OF MID LEVEL FORCING WILL DIMINISH RAIN CHANCES OVERNIGHT NW TO SE. .LONG TERM /MONDAY THROUGH SUNDAY/..FORECAST CONCERN WAS MAINLY FOCUSED ON MONDAY AND TUESDAY WITH BOUNDARY STALLING ACROSS THE SOUTHEAST CWA AND WITH A SECOND SHORTWAVE CUTTING ACROSS THE PLAINS MONDAY NIGHT INTO TUESDAY. MODELS IN FAIR AGREEMENT THROUGH TUESDAY WITH NAM/GFS PEGGING THE CWA WITH AN OVERNIGHT EVENT TOMORROW NIGHT. 12Z ECMWF HAS COME INTO BETTER AGREEMENT WITH THE GFS LATER IN THE WEEK...BUT THERE ARE STILL SOME BIG DISCREPANCIES WITH THE FRONT LINGERING INTO WEDNESDAY. LEANED TOWARD THE GFS TOWARDS THE END OF THE FORECAST PERIOD AS ITS SOLUTION SEEMED MORE REASONABLE WITH THE STRENGTH OF THE SURFACE HIGH BUILDING INTO THE REGION BY THURSDAY. MONDAY INTO TUESDAY...HAVE CUT BACK ON POPS ACROSS THE NORTHWEST DURING THE MORNING HOURS TOMORROW WITH THE BEST ISENTROPIC LIFT AND UVM CONCENTRATED OVER THE SOUTHEAST. FRONT BOUNDARY SHIFTS BACK NORTHWARD WITH NEXT SHORTWAVE AND DEVELOPING SURFACE LOW MONDAY AFTERNOON AND EXPANDED POPS FURTHER NORTH PAST 18Z MONDAY. BOTH GFS AND NAM HAVE FAIRLY STRONG SHORTWAVE EJECTING OUT OF THE CENTRAL TO SOUTHERN ROCKIES BY MONDAY NIGHT. GFS SEEMS TOO STRONG WITH THIS SYSTEM AS IT COMBINES TWO VORT MAXES OVERNIGHT INTO TUESDAY MORNING. NAM AND NOW THE LATEST ECMWF HAVE THIS SCENARIO AS WELL. AS A RESULT...INCREASED POPS FROM THE SOUTHWEST TO NORTHEAST FROM 00Z-12Z TUESDAY. MUCAPE AROUND 500 J/KG OR LESS...BUT 0-3 KM SHEAR IS STRONG WHICH RANGES FROM 30-40KTS AND DEEP SHEAR IS 45-50KTS. SO WIND THREAT SEEMS POSSIBLE TOMORROW NIGHT BUT WITH BUFR SOUNDINGS DEEPLY SATURATED FOLLOWING THE MOIST ADIABATIC THINKING MORE OF A HEAVY RAIN THREAT THAN SEVERE. HAVE LINGERING POPS THROUGH TUESDAY WITH WEAK CAA PUSHING IN BEHIND SHORTWAVE. WEDNESDAY THROUGH SUNDAY...LOW CONFIDENCE WITH ANY POPS DURING THIS PERIOD AS MODELS REMAIN IN DISAGREEMENT. KEPT WITH MENTION OF CHANCE POPS DURING THE DAY WEDNESDAY WITH ECMWF/NAM SHOWING A WEAK SHORTWAVE CUTTING ACROSS MISSOURI VALLEY. THIS QUICKLY EXITS THE REGION BY WEDNESDAY NIGHT AND GENERALLY HAVE DRY WEATHER THROUGH NEXT WEEKEND. HOWEVER...12Z GFS IS INDICATING A FAIRLY POTENT SHORTWAVE MOVING THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY. WITH THIS EVENT BEING ON DAY 7 AND FIRST MENTION BY GFS...KEPT WITH DRY POPS ATTM LATE IN THE FORECAST. && .AVIATION... 05/00Z...MOISTURE POOLING ALONG AND AHEAD OF A VERY SLOW MOVING FRONTAL BOUNDARY WILL BE THE CAUSE OF PERIODS OF SHOWERS. WHILE A THUNDERSTORM CANNOT BE RULED OUT...THE AIRMASS IS QUITE TROPICAL AND NOT LIKELY TO PRODUCE MUCH THUNDER. MVFR/IFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH IFR CONDITIONS MORE IN LINE WITH SHOWER ACTIVITY. SOME DRIER AIR MAY MAKE IT INTO THE NW ON MONDAY BUT ANOTHER DISTURBANCE LIFTING UP WILL BRING IN MORE SHOWERS TOWARDS THE END OF THE FORECAST PERIOD AND LOWER CIGS ONCE AGAIN. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-CLARKE- DALLAS-DAVIS-DECATUR-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...MOYER LONG TERM...PODRAZIK AVIATION...FAB
Hazardous weather outlook, Jul 4, 3:58 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 PM CDT SUN JUL 4 2010 IAZ026>028-036>039-046>050-057>062-070>075-081>086-092>097-052100- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 358 PM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS AND A FLASH FLOOD WATCH REMAIN IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. LOCALLY BRIEF HEAVY RAIN IS POSSIBLE THROUGH MIDNIGHT AND MAY LEAD TO AREAS OF FLASH FLOODING. IN ADDITION...THIS RAINFALL IS LIKELY TO PROLONG THE ONGOING RIVER FLOODING WITHIN THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY MORNING. ANOTHER ROUND OF THUNDERSTORMS ARE FORECAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH BOTH EVENTS AND MAY LEAD TO FLASH FLOODING AND EXACERBATE THE RIVER FLOODING. CHANCES OF THUNDERSTORMS EXIST ON WEDNESDAY. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY HOWEVER RAINFALL REPORTS OVER THE WEEKEND WOULD BE APPRECIATED. IAZ004>007-015>017-023>025-033>035-044-045-052100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- 358 PM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. LOCALLY BRIEF HEAVY RAIN IS POSSIBLE. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE AND MAY LEAD TO FLASH FLOODING AND EXACERBATE THE RIVER FLOODING. CHANCES OF THUNDERSTORMS EXIST ON WEDNESDAY. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY HOWEVER RAINFALL REPORTS OVER THE WEEKEND WOULD BE APPRECIATED. KLP
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:36 PM CDT | Areal Flood Advisory | DMX | Appanoose, Decatur, Lucas, Monroe, Wapello, Wayne | 3 hr |
| Jul 4, 11:21 PM CDT | Areal Flood Advisory | DMX | Appanoose, Davis, Wapello | 3 hr |
| Jul 5, 3:52 AM CDT | River Flood Warning | DMX | Appanoose, Wayne | 20 hr |
| Jul 5, 6:46 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 37 hr |
| Jul 5, 9:47 AM CDT | River Flood Warning | DMX | Polk | 14 hr |
| Jul 5, 1:32 PM CDT | River Flood Warning | DMX | Appanoose | 27 hr |
| Jul 5, 5:53 PM CDT | Areal Flood Advisory | DMX | Emmet, Palo Alto | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.